Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 19, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Oct 13, 2007, 7:35 AM MDT for 8 counties in New Mexico; El Paso County, Texas. It took effect at Oct 13, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2007, 7:35 AM MDT (13:35 UTC)
- In effect from
- Oct 13, 2007, 12:00 PM MDT
- Expired
- Oct 13, 2007, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 104 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3858 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 131335 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 735 AM MDT SAT OCT 13 2007 ...RED FLAG WARNING FOR LOWLANDS OF SOUTHERN AND SOUTHWESTERN NEW MEXICO AND GILA WILDERNESS AND SACRAMENTO MOUNTAINS AND EL PASO COUNTY FROM NOON TO 8 PM TODAY FOR LOW HUMIDITIES AND WINDY CONDITIONS AND HIGH FIRE DANGER... .A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE AND AN ASSOCIATED PACIFIC COLD FRONT AHEAD OF IT AT THE SURFACE WILL MOVE INTO THE SOUTHERN ROCKIES TODAY AND TONIGHT. THIS DRY SYSTEM WILL INDUCE AN WEST TO EAST PRESSURE GRADIENT AT THE SURFACE AND MIX DOWN HIGHER MOMENTUM WINDS FROM THE WEST WHICH IN TURN WILL CAUSE FURTHER DOWNSLOPE DRYING ACROSS THE AREA WHERE FUELS ARE DRYING AND FIRE DANGER HAS MOVED INTO THE HIGH CATEGORY. NMZ110>113-TXZ055-132245- /O.NEW.KEPZ.FW.W.0019.071013T1800Z-071014T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO- 735 AM MDT SAT OCT 13 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. BY AFTERNOON HUMIDITIES ARE EXPECTED TO FALL BELOW 15% ACROSS THE WARNED AREA WITH SOUTHWEST WINDS OF 20 TO 30 MPH WITH ISOLATED GUSTS OF 35 TO 40 MPH. FIRE DANGER IS HIGH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 20
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Oct 13, 3:10 AM MDT, 4 hours 25 minutes earlier.
Area forecast discussion, Oct 13, 3:10 AM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA 310 AM MDT SAT OCT 13 2007 .SYNOPSIS... WINDY CONDITIONS WITH A FEW AREAS OF BLOWING DUST ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A COOL FRONT FROM THE PACIFIC NEARS THE BORDERLAND. THE FRONT WILL MOVE THROUGH TONIGHT...USHERING IN TEMPERATURES FOR MOST OF THE NEW WEEK THAT ARE MUCH CLOSER TO NORMAL FOR MID OCTOBER. ANOTHER PACIFIC COLD FRONT WILL MOVE TO THE AREA THURSDAY WITH SOME WINDY CONDITIONS AGAIN. && .DISCUSSION... A WINDY AND SOMEWHAT COOLER DAY STILL LOOKS IN STORE FOR THE AREA TODAY AS A PACIFIC UPPER LOW MOVES INTO SOUTHERN NEVADA/CALIFORNIA. ASSOCIATED SURFACE FRONT INTO SOUTHERN CALIFORNIA AND NEARING THE BAJA PENINSULA. BOTH FEATURES CONTINUING EASTWARD TODAY AND WITH INCREASING LEE-SIDE TROUGHING OVER EASTERN NEW MEXICO...WINDS SHOULD INCREASE INTO WINDY CATEGORY THIS AFTERNOON. NOT MUCH MOISTURE WITH THIS SYSTEM SO ONLY EXPECT A FEW CLOUDS THIS AFTERNOON. HARD TO TELL HOW MUCH DUST WILL GET BLOWN AROUND WITH THIS. ATMOSPHERE NOT PARTICULARLY UNSTABLE AND WITH HEALTHY VEGETATIVE GROWTH ACROSS THE SOUTHERN DESERT...ONLY EXPECT A FEW AREAS OF BLOWING DUST. FRONT APPEARS TO BE THROUGH BY MIDNIGHT SO WINDS WILL DROP OFF BY THEN. EAST SLOPE WIND EVENT LOOKS REASONABLE LATE TONIGHT AS PROG SOUNDINGS SHOW SMALL CAPPING AROUND MOUNTAIN TOP LEVEL...BUT WINDS ONLY AROUND 35-45 MPH. HIGH TEMPERATURES WILL COOL BACK TO OR SLIGHTLY BELOW NORMAL SUNDAY AND MONDAY. MAIN PATTERN FOR REMAINDER OF FORECAST PERIOD IS MAIN UPPER LOW OVER GULF OF ALASKA/ALEUTIAN ISLANDS TO EJECT SERIES OF TROUGHS EASTWARD ACROSS THE U.S. FOLLOWING SHORT WAVE RIDGE ACROSS THE BORDERLAND MONDAY...FIRST TROUGH SWEEPS ACROSS THE AREA TUESDAY AND TUESDAY NIGHT. AGAIN ONLY EXPECTING BIT OF HIGH CLOUDS. FEATURE WILL LIKELY PICK WINDS UP A BIT TUESDAY AFTERNOON. SECOND TROUGH EJECTED FROM UPPER LOW WILL MOVE ACROSS THE AREA THURSDAY. MAIN IMPACT OF THIS TROUGH IS FURTHER NORTH WITH ANY CLOUDS...BUT STILL STRONG ENOUGH INCREASE THE GRADIENT ACROSS THE FORECAST AREA ON THURSDAY...WITH ANOTHER BREEZY/WINDY AFTERNOON. LONGER RANGE...GFS SHOWS TROPICAL DEVELOPMENT NEARING SOUTHERN BAJA FRIDAY NIGHT BUT AS OF NOW NO IMPACT ON OUR AREA FOR NEXT WEEKEND. && .AVIATION...VALID 13/12Z-14/12Z...GENERALLY VFR CONDITIONS THROUGH THE PERIOD. SOUTHWEST WINDS OF 20 TO 30 MPH DEVELOPING THIS AFTERNOON MAY PRODUCE A FEW AREAS OF MVFR VSBY DUE TO BLDU UNTIL AROUND SUNSET. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 86 63 79 54 81 / 0 0 0 0 0 SIERRA BLANCA TX 85 54 78 50 78 / 0 0 0 0 0 LAS CRUCES 85 55 79 52 79 / 0 0 0 0 0 ALAMOGORDO 85 54 76 50 76 / 0 0 0 0 0 CLOUDCROFT 64 41 56 34 57 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 85 52 76 49 77 / 0 0 0 0 0 SILVER CITY 76 45 70 40 72 / 0 0 0 0 0 DEMING 82 50 78 47 79 / 0 0 0 0 0 LORDSBURG 82 50 76 47 79 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Oct 13, 6:01 AM MDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 601 AM MDT SAT OCT 13 2007 NMZ022>025-030>032-TXZ055-056-141300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 601 AM MDT SAT OCT 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. WINDY CONDITIONS EXPECTED TO DEVELOP THIS AFTERNOON AND EARLY EVENING...WITH WINDS OF 20 TO 30 MPH. FEW AREAS OF BLOWING DUST POSSIBLE IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY CONDITIONS POSSIBLE AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Mexico, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.